Tazzi the 10-month-old Blue Heeler-mix (a medium-sized dog) recently got into some ibuprofen and potentially consumed up to 1000 mg/kg of her body weight. She was presented to the vet hospital with mild azotemia. Azotemia is characterized by high levels of bodily waste in the blood such as urea, creatinine, and other nitrogen-containing compounds. Azotemia occurs when the kidneys are not filtering the blood sufficiently.
NSAID medications such as Advil, Aleve, and Motrin are poisonous to our pets and can cause gastric ulcers and kidney failure so it is important to seek immediate veterinary care if you suspect your pet has gotten into human medication.
Poor Tazzi was at the vet hospital for 6 days receiving care. Veterinarians initially administered activated charcoal to induce vomiting in hopes of removing any excess ibuprofen. Tazzi received fluids, medication and regular kidney profiling to monitor her levels. She was discharged for home care but fortunately she was very stable and was eating and urinating well.
We wish her a smooth recovery at home with her loving owner!
Deductible applied: -$500
Ineligible costs (exam fee): -$194.00
10% co-insurance: -$325.90
Trupanion repaid: $2,933.10